Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
question
avatar
hula_dancer73 posted:
how come when you take AEDs you get wiped out from them?

I take Vimpat at 8 am, noon, 4 pm and 8 pm.

When I take the first Vimpat it wipes me out. Then I throw the rest of my other meds from other problems in there around 10 30 am.

Why do they slow you down?

Every thing I do is slow. I drag along all the time.

Vimpat is a class V controlled substance as well.

I sleep alot as well.

I am on the mainland right now I see my TMJ doc Monday and then then my neuro and surgeon on Tuesday, then go back to Honolulu.

hula_dancer
Reply
 
avatar
anthonybrownii responded:
It is one of the most common side effects of any AED and the main thing I try to do is take it and do busy things for the first half hour after to give me a fighting chance to fight the drowsiness.
 
avatar
clarinet2 responded:
I just spoke with a doctor of pharmacy and asked this question. Because anti seizure medications effect the central nervous system by slowing it down which then can make us tired.

I agree with keeping busy after taking the medication.
 
avatar
dancer86442 responded:
Hi Nancy,

Well, you already know that Pheno's do me the same. But, I gotta agree w/ Anthony & Clarinet. The Road trip I just returned from. Well, 3 weeks on the road & only 2 naps. Both Short compared to usual & now that I am back home, well, I am trying ways to avoid my naps! Gardening, cleaning, etc. I wanna start collecting small rocks to polish & start making jewelry again. I think that would keep me Busy. If not, well, I will figure out another way to keep me occupied. Maybe take up knitting or crocheting. Yeah Rite. HEHE! Love you & Lots of Hugs.

Love Candi


Helpful Tips

DEEPLY DISCOUNTED DRUGS WITHOUT INSURANCE
Believe it or not, you can save BIG bucks at the drugstore around the corner (some prescription, some generic and some of both, depending ... More
Was this Helpful?
25 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center